Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

July 16, 2021DeSoto County, Mississippi

NWS Memphis, TN issued this special weather statement at Jul 16, 2021, 5:02 PM CDT for DeSoto County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 5:02 PM CDT (22:02 UTC)
Expired
Jul 16, 2021, 5:30 PM CDT
In force
28 min
Issued by
NWS Memphis, TN

County DeSoto County, MS

The radar

The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
681 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

314 
WWUS84 KMEG 162202
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
502 PM CDT Fri Jul 16 2021
 
ARZ036-MSZ001-007-162230-
Crittenden AR-Tunica MS-DeSoto MS-
502 PM CDT Fri Jul 16 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...

South central Crittenden County in eastern Arkansas...
Northeastern Tunica County in northwestern Mississippi...
Central DeSoto County in northwestern Mississippi...

At 501 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Robinsonville, or 12 miles southeast of Hughes,
moving east at 35 mph.

Very heavy rain is also possible with this thunderstorm.

People in south central Crittenden...northeastern Tunica and central
DeSoto Counties should monitor this storm closely.

LAT...LON 3483 9041 3489 9041 3500 9005 3499 8994
      3477 8987 3474 9011 3476 9013 3476 9017
      3473 9019 3471 9038 3483 9042
TIME...MOT...LOC 2201Z 256DEG 30KT 3482 9033 

$$

SWB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:57 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 16, 2:57 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
257 PM CDT Fri Jul 16 2021

.DISCUSSION...

Skies are partly cloudy across the Mid-South with temperatures in
the lower 70s to upper 80s. Showers and thunderstorms have
developed across much of the region this afternoon. Some of the
thunderstorms may be producing some gusty winds.

The thunderstorms will continue to develop during the late
afternoon and early evening hours. Some of the thunderstorms could
produce gusty winds and locally heavy rainfall. Temperatures will
remain on the warm side with lows Saturday morning in the lower
70s. A cold front will be approaching the region from the north on
Saturday. This will be the focus for thunderstorm development
across the region. Temperatures will be cooler on Saturday with
the clouds and rain in the area with highs in the mid to upper
80s. Thunderstorms will continue into Saturday night as the cold
front moves into northern sections of the region.

On Sunday, the cold front will continue to move south into the
region with more thunderstorms across the Mid-South for Sunday and
Sunday night. The cold front will move into north Mississippi
Monday with more thunderstorms possible mainly south of the front
for Monday and Monday night.

The cold front will stall out over central Mississippi on Tuesday
and eventually weaken by the end of the week. As a result,
thunderstorms development should be confined to mainly the
afternoon and early evening hours from Tuesday through next
Friday. Temperatures will be near to a few degrees below normal
from Monday through next Friday.

ARS

&&

.AVIATION...

Expect showers and storms to continue to develop this afternoon
into the evening hours. Expect MVFR to VFR conditions to prevail
outside of showers and storms. Storms will be widely scattered
this afternoon. Have included VCSH and VCTS in all TAF sites. Thunderstorm
chances will increase from NW to SE during the late afternoon and
evening hours. Maintained VCSH a few hours after 17/00z at all
sites and picked back up by 10z tomorrow morning. SSW winds will
become light overnight.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 16, 3:15 AM CDT, 13 hours 47 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service Memphis TN
315 AM CDT Fri Jul 16 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-171015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
306 AM CDT Fri Jul 16 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is a Marginal Risk for severe thunderstorms over northeast
Arkansas and the Missouri bootheel this afternoon. Damaging winds and
locally heavy rainfall will be the primary threats.

There is a Marginal Risk for flash flooding along and north of
Interstate 40 this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a Marginal Risk for flash flooding over the all the Midsouth
on Saturday. The threat for locally heavy rainfall will shift to north
Mississippi Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

In the hours before

Special weather statement, Jul 16, 2:56 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
256 PM CDT Fri Jul 16 2021

MSZ016-017-023-024-162030-
Itawamba MS-Monroe MS-Lee MS-Chickasaw MS-
256 PM CDT Fri Jul 16 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...

Itawamba County in northeastern Mississippi...
Monroe County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...
Eastern Chickasaw County in northeastern Mississippi...

At 255 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Okolona, moving east at 35 mph.

Very heavy rain is also possible with this thunderstorm.

People in Itawamba...Monroe...southern Lee and eastern Chickasaw
Counties should monitor this storm closely.

LAT...LON 3381 8872 3381 8884 3429 8882 3444 8816
      3384 8824 3377 8872
TIME...MOT...LOC 1955Z 258DEG 31KT 3397 8876

SWB
Special weather statement, Jul 16, 3:07 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
307 PM CDT Fri Jul 16 2021

MSZ024-162100-
Monroe MS-
307 PM CDT Fri Jul 16 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...

Southern Monroe County in northeastern Mississippi...

At 306 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Prairie, or 7 miles south of Aberdeen, moving east
at 25 mph.

Very heavy rain is also possible with this thunderstorm.

People in southern Monroe County should monitor this storm closely.

LAT...LON 3367 8850 3367 8849 3368 8850 3368 8872
      3378 8872 3385 8824 3375 8825 3374 8833
      3372 8833 3368 8837 3369 8839 3367 8842
      3368 8843 3366 8846 3366 8850 3365 8851
TIME...MOT...LOC 2006Z 268DEG 22KT 3372 8860

SWB
Special weather statement, Jul 16, 3:21 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
321 PM CDT Fri Jul 16 2021

TNZ049-050-089-162045-
Tipton TN-Fayette TN-Haywood TN-
321 PM CDT Fri Jul 16 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...

East central Tipton County in western Tennessee...
Northeastern Fayette County in western Tennessee...
Southwestern Haywood County in western Tennessee...

At 321 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 9 miles west of Dancyville, or 17 miles southeast of
Covington, moving east at 25 mph.

Very heavy rain is also possible with this thunderstorm.

People in east central Tipton...northeastern Fayette and southwestern
Haywood Counties should monitor this storm closely.

LAT...LON 3541 8918 3523 8919 3526 8954 3553 8950
      3564 8918
TIME...MOT...LOC 2021Z 263DEG 21KT 3537 8945

SWB
Special weather statement, Jul 16, 3:48 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
348 PM CDT Fri Jul 16 2021

TNZ050>052-162115-
Madison TN-Crockett TN-Haywood TN-
348 PM CDT Fri Jul 16 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...

Western Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Southeastern Haywood County in western Tennessee...

At 348 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Holly Grove, or near Brownsville, moving northeast
at 30 mph.

Very heavy rain is also possible with this thunderstorm.

People in western Madison...southeastern Crockett and southeastern
Haywood Counties should monitor this storm closely.

LAT...LON 3543 8905 3543 8918 3540 8918 3540 8930
      3568 8928 3580 8891 3579 8884 3549 8879
TIME...MOT...LOC 2048Z 244DEG 28KT 3561 8918

SWB
Special weather statement, Jul 16, 4:22 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
422 PM CDT Fri Jul 16 2021

TNZ089-090-162200-
Hardeman TN-Fayette TN-
422 PM CDT Fri Jul 16 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT
FOR...

West central Hardeman County in western Tennessee...
Central Fayette County in western Tennessee...

At 422 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 7 miles southwest of Somerville, or 14 miles northeast of
Collierville, moving northeast at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in west central Hardeman and central Fayette Counties should
monitor this storm closely.

LAT...LON 3518 8909 3507 8952 3523 8962 3540 8931
      3540 8921
TIME...MOT...LOC 2122Z 243DEG 18KT 3519 8949

SWB
Special weather statement, Jul 16, 5:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
502 PM CDT Fri Jul 16 2021

ARZ036-MSZ001-007-162230-
Crittenden AR-Tunica MS-DeSoto MS-
502 PM CDT Fri Jul 16 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...

South central Crittenden County in eastern Arkansas...
Northeastern Tunica County in northwestern Mississippi...
Central DeSoto County in northwestern Mississippi...

At 501 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Robinsonville, or 12 miles southeast of Hughes,
moving east at 35 mph.

Very heavy rain is also possible with this thunderstorm.

People in south central Crittenden...northeastern Tunica and central
DeSoto Counties should monitor this storm closely.

LAT...LON 3483 9041 3489 9041 3500 9005 3499 8994
      3477 8987 3474 9011 3476 9013 3476 9017
      3473 9019 3471 9038 3483 9042
TIME...MOT...LOC 2201Z 256DEG 30KT 3482 9033

SWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:33 PM CDTSpecial Weather StatementMEGCalhoun27 min
Jul 16, 1:57 PM CDTSpecial Weather StatementMEGPontotoc33 min
Jul 16, 2:27 PM CDTSpecial Weather StatementMEGChickasaw33 min
Jul 16, 2:56 PM CDTSpecial Weather StatementMEGItawamba, Lee, Monroe34 min
Jul 16, 3:07 PM CDTSpecial Weather StatementMEGMonroe53 min
Jul 16, 1:58 PM CDTSpecial Weather StatementMEGShelby32 min
Jul 16, 3:21 PM CDTSpecial Weather StatementMEGHaywood24 min
Jul 16, 3:48 PM CDTSpecial Weather StatementMEGHaywood, Madison27 min
Jul 16, 4:22 PM CDTSpecial Weather StatementMEGFayette38 min
Jul 16, 1:27 PM CDTSpecial Weather StatementMEGCrittenden33 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.